MAUDE Adverse Event Report: SONOVA AG PHONAK LYRIC4; AIR-CONDUCTION HEARING AID, IN-CANAL

SONOVA AG PHONAK LYRIC4; AIR-CONDUCTION HEARING AID, IN-CANAL
Model Number 078-0072
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ear infection (4813)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer conducted a follow up with the initial reporter.The hcp reported that patient will see an ent (b)(6) 2025.She indicated that patient had not reported any history of ear conditions or health issues that could have contributed to this incident, and no known eustachian tube dysfunction.The hcp indicated that ear looked fine prior to insertion.She further reported that patient did not indicate any pain or discomfort while wearing lyric.Removal of device was easy and hcp did not determine the cause of bleeding, or what contributed to the retraction of tympanic membrane.Patient is planning on being refit with lyric.Further follow up with the hcp was carried out to check the outcome of patient's visit to the ent.It was confirmed the patient has an ear infection and is treated with antibiotics.The hcp further reported that the patient will be fitted with lyric upon completion of medication regiment.Lyric is a single use device and is usually discarded, and hence is not available for the analysis.The device is designed to be worn deep within the ear canal, effectively sealing it as intended.However, this sealing can potentially lead to moisture accumulation in the space between the device and the eardrum.Such moisture retention may compromise skin integrity, creating a moist and dark environment that is conducive to bacterial growth.This environment can occasionally result in skin irritations or infections.Related to the deep inserted extended wear of lyric, symptoms such as abrasions, bleeding, ulcers and otitis externa tend to occur most commonly as a result of traumatic insertion, sizing error, poor placement or patient manipulation.Retraction of tympanic membrane may have several causes, most common one is eustachian tube dysfunction (pre-existing condition), but can be also caused by sinus infection, upper respiratory infections, ear infection etc.This has already been considered in the device's clinical evaluation report and risk file.The accompanying ifu lists actions to take when ear pain, irritation or inflammation occurs and to seek medical advice.It should be also noted that otitis externa is a relatively common condition that can occur independently of hearing aid use.The manufacturer checked for similar complaints in the last three years and there have been no trends identified.The manufacturer will keep observing for trends.This is the final report.
 
Event or Problem Description
It has been brought to manufacturer's attention that lyric device was removed after 12 wear days.Upon the removal the hcp observed significant redness of tissue, ear canal bleeding and retraction of tympanic membrane.

Brand Name
PHONAK LYRIC4
Common Device Name
AIR-CONDUCTION HEARING AID, IN-CANAL
Manufacturer (Section D)
SONOVA AG
laubisruetistrasse 28
staefa, zurich 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubisruetistrasse 28
staefa, zurich 8712
SZ   8712
MDR Report Key22901887
Report Number3005085999-2025-00030
Device Sequence Number7933019
Product Code ESD
UDI-Device Identifier07613389603323
UDI-Public(01)07613389603323
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number078-0072
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Initial Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown